MAUDE Adverse Event Report: VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS

VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blocks a2-a6: patient information available.Blocks b6-b7: relevant tests/laboratory data and other relevant history including preexisting medical conditions available.Block d10: concomitant medical products brand name and size available.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a6: information not provided.Blocks b6 & b7: information not provided.Block c: not applicable for this device.Block d4: serial # is not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the pioneer plus catheter was not returned for evaluation; thus, no returned product investigation was performed.Blocks h7 & h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a pioneer plus catheter was used in a peripheral procedure in a severely calcified lesion.During re-entry, the needle was unable to be deployed.The overall procedure was aborted and rescheduled for a detour procedure.No patient injury reported.This product problem is being reported because the catheter could not be used, resulting in a potential for harm due to the delay of the procedure.

Brand Name
PIONEER PLUS CATHETER
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key20792086
Report Number3008363989-2024-00147
Device Sequence Number17824186
Product Code PDU
UDI-Device Identifier00845225003425
UDI-Public(01)00845225003425(11)240905(17)260905(10)5774972
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5774972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014" SPARTACORE GUIDE WIRE.; COOK: 6F, FLEXOR ANSEL INTRODUCER SHEATH.; GUIDE WIRE, MFG AND SIZE UNK.; INTRODUCER SHEATH, MFG AND SIZE UNK.; PHILIPS VOLCANO CONSOLE.
Patient Age65 YR
Patient SexFemale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American